Your browser doesn't support javascript.
loading
Mostrar: 20 | 50 | 100
Resultados 1 - 4 de 4
Filtrar
Mais filtros










Base de dados
Intervalo de ano de publicação
1.
Oncologist ; 25(12): e1886-e1892, 2020 12.
Artigo em Inglês | MEDLINE | ID: mdl-32717127

RESUMO

LESSONS LEARNED: A structured teaching module including intensive prophylactic measures to alleviate hand-foot syndrome (HFS) during capecitabine therapy is feasible but ineffective at protecting patients from HFS. Pharmacologic therapeutic interventions should be investigated for the management of this complication. BACKGROUND: Capecitabine-induced hand-foot syndrome (HFS) has a detrimental effect on quality of life. The effect of a structured teaching module including intensive prophylactic measures was evaluated. METHODS: This non-crossover phase III double-blinded clinical trial randomized patients in a 1:1 ratio to either a control group or to a group administered a structured teaching model including intensive prophylactic measures on HFS administered by a trained oncology nurse at regular intervals (case) versus standard information on HFS care administered by treating clinician (control). The primary endpoint was comparison of fraction of patients in both arms developing at least grade 2 HFS. RESULTS: Between June 15, 2016, and April 4, 2018, 280 patients (140 to case and 140 to control) were enrolled. The median number of capecitabine chemotherapy cycles was eight; 269 patients (96%) were evaluable for HFS, of whom 89 patients (33.08%) developed at least grade 2 HFS (grade 2 HFS, 73 patients [26.1%]; grade 3 HFS, 16 patients (5.7%}). There was no difference in at least grade 2 HFS between evaluable case and control arms of the study (control group, 45/135 [33.3%]; case, 44/134 [32.8%]; p = .93). CONCLUSION: The use of a structured teaching module including intensive prophylactic measures was feasible, but this did not reduce the incidence and severity of capecitabine-induced HFS.


Assuntos
Síndrome Mão-Pé , Capecitabina/efeitos adversos , Fluoruracila , Síndrome Mão-Pé/epidemiologia , Síndrome Mão-Pé/etiologia , Síndrome Mão-Pé/prevenção & controle , Humanos , Incidência , Estudos Prospectivos , Qualidade de Vida
2.
South Asian J Cancer ; 8(3): 160-165, 2019.
Artigo em Inglês | MEDLINE | ID: mdl-31489288

RESUMO

Background: Data regarding the practice of adjuvant chemotherapy, specifically with modified CAPOX, and survival outcomes in operated colon cancer patients from a nontrial cohort in a lower-middle income and low prevalence nation like India is scarce. Materials and Methods: Patients who underwent upfront curative resection for colon cancer from January 2013 to December 2016 were analyzed for baseline variables and outcomes. Results: A total of 491 patients underwent curative resection in the predefined time period. The median age of the patients was 53 years (range: 17-87). Patients with Stage I, Stage II, and Stage III disease comprised 7.9%, 44.8%, and 45.4% of the entire cohort, respectively. Patients with Stage I cancer were observed. Adjuvant chemotherapy was planned for 384 patients (78.2%), with the doublet regimens (capecitabine-oxaliplatin, or 5-fluorouracil-oxaliplatin) being used commonly (77.6%). Common toxicities were Hand-foot syndrome (Grade 2/3 - 21.4%) and peripheral neuropathy (Grade 2/3 - 20.1%). About 85% of patients receiving monotherapy (capecitabine or 5 fluorouracil) and 81.2% of patients receiving doublet chemotherapy (mCAPOX or modified FOLFOX-7) completed their planned adjuvant treatment. With a median follow-up of 22 months, estimated 3 years event-free survival was 86%, and overall survival (OS) was 93.6%. Stage, younger age (<50 years), underlying cardiovascular abnormalities, need for dose reductions and noncompletion of planned chemotherapy predicted for inferior estimated 3-year OS on multivariate analysis. Conclusions: Adjuvant chemotherapy especially with modified CAPOX appears well tolerated in the Indian population and early survival outcomes appear to be comparable to published literature.

3.
J Oncol Pract ; 13(6): e574-e581, 2017 06.
Artigo em Inglês | MEDLINE | ID: mdl-28486012

RESUMO

BACKGROUND: Nonadherence of antiemetic prescriptions to evidence-based antiemetic guidelines is associated with an increased proportion of chemotherapy-induced nausea and vomiting. The current project was carried out to improve the quality of antiemetic prescriptions at our institute. METHODS: We initially performed a retrospective analysis of 1,211 consecutive antiemetic prescription records of adult patients with solid tumors who received outpatient chemotherapy regimens. The antiemetic prescription records were classified as either ASCO-guideline adherent or nonadherent, and the impact on emesis was studied. These data were used to educate clinicians regarding the importance of adherence to guidelines. We then revised our antiemetic prescription policies and made their use mandatory. In addition, a double-check system was introduced to ensure implementation. A reaudit was performed to study the impact of these interventions. RESULTS: ASCO-guideline-adherent prescriptions in the initial part of our study were associated with a lower rate of vomiting (6.6% v 21.9%; P < .001), emergency visits (2.6% v 5.8%; P = .006), and hospitalization for emesis (0.9% v 4.9%; P < .001). The proportion of prescriptions classified as ASCO-guideline adherent in the initial audit and the reaudit were 63.6% and 98.5%, respectively ( P < .001). The proportion of patients for whom antiemetic prescriptions were overused was significantly lower on the reaudit (41.3% v 68.3% before the interventions; P = .001). CONCLUSION: Mandatory, semirigid corrective steps as carried out in this audit led to an improvement in antiemetic-guideline adherence rate.


Assuntos
Antieméticos/uso terapêutico , Fidelidade a Diretrizes/estatística & dados numéricos , Náusea/prevenção & controle , Centros de Atenção Terciária , Vômito/prevenção & controle , Adulto , Antineoplásicos/efeitos adversos , Antineoplásicos/uso terapêutico , Feminino , Humanos , Índia , Masculino , Pessoa de Meia-Idade , Náusea/induzido quimicamente , Neoplasias/tratamento farmacológico , Estudos Retrospectivos , Vômito/induzido quimicamente , Adulto Jovem
4.
South Asian J Cancer ; 6(4): 144-146, 2017.
Artigo em Inglês | MEDLINE | ID: mdl-29404288

RESUMO

Background: The current standard of treatment for advanced hepatocellular cancer Hepatocellular carcinoma (HCC) is Sorafenib. Data regarding its tolerance and adverse event profile in Indian patients is scarce. Materials and Methods: The primary aim of this analysis was to assess the adverse events (Grade 3 and Grade 4 as per CTCAE v4.0) and requirements for dose reduction with sorafenib in advanced HCC. Details of consecutive patients started on 800 mg/day dosing were obtained from a prospectively maintained database (over a period of 6 months) and analyzed. Results: Thirty-nine patients were available for inclusion in the study. Median age was 58 years (range: 20-75). All patients were classified as Barcelona clinic liver cancer C. Common side effects seen were liver dysfunction (38.5%), hand-foot-syndrome-rash (HFSR) (Grade 2 and 3-25.6%), fatigue (Grade 2 and Grade 3-10.3%), and diarrhea (7.7%). Dose reduction was required in 43.6% of patients. Drug interruptions/cessation was required in 38.5% of patients within the first four months of treatment. Nearly 41% of patients required cessation of sorafenib due to intolerable side-effects while 28.2% stopped sorafenib due to progressive disease. At a median follow-up of 4.9 months, median event-free survival (EFS) was 4.20 months (95% confidence interval: 3.343-5.068). Conclusion: A higher incidence of liver dysfunction and HFSR is seen in Indian patients as compared to published data. A significant proportion of patients required cessation of sorafenib due to adverse events in our series. However, EFS remains on par with that seen in larger studies with sorafenib in advanced HCC.

SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA
...